Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 340, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 31, 2014, 5:35 PM CDT for Fillmore County, York County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 31, 2014, 5:52 PM CDT
- In force
- 17 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 3:31 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS53 KGID 312235
SVRGID
NEC059-185-312315-
/O.NEW.KGID.SV.W.0340.140831T2235Z-140831T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCCOOL
JUNCTION...OR 9 MILES SOUTH OF YORK...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YORK...EXETER...FAIRMONT...MCCOOL JUNCTION AND WACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4063 9737 4057 9758 4080 9769 4104 9737
TIME...MOT...LOC 2235Z 248DEG 42KT 4075 9755
HAIL...1.00IN
WIND...60MPH
$$
GUERRERO2 follow-up statements
931
WWUS53 KGID 312245
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT SUN AUG 31 2014
NEC059-312254-
/O.CAN.KGID.SV.W.0340.000000T0000Z-140831T2315Z/
FILLMORE NE-
545 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FILLMORE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4071 9737 4072 9751 4084 9764 4104 9737
TIME...MOT...LOC 2244Z 248DEG 42KT 4079 9741
$$
NEC185-312315-
/O.CON.KGID.SV.W.0340.000000T0000Z-140831T2315Z/
YORK NE-
545 PM CDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN YORK COUNTY...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
WACO...OR 11 MILES SOUTHEAST OF YORK...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YORK AND WACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4071 9737 4072 9751 4084 9764 4104 9737
TIME...MOT...LOC 2244Z 248DEG 42KT 4079 9741
HAIL...1.00IN
WIND...60MPH
$$
GUERRERO724
WWUS53 KGID 312252
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CDT SUN AUG 31 2014
NEC185-312302-
/O.CAN.KGID.SV.W.0340.000000T0000Z-140831T2315Z/
YORK NE-
552 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4071 9737 4072 9751 4084 9764 4104 9737
TIME...MOT...LOC 2251Z 248DEG 42KT 4083 9729
$$
GUERREROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:01 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 31, 3:01 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 301 PM CDT SUN AUG 31 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 300 PM CDT SUN AUG 31 2014 SURFACE ANALYSIS AND OBSERVATIONS SHOW A COLD FRONT JUST ENTERING THE NORTHWEST PART OF THE FORECAST AREA EARLY THIS AFTERNOON. AHEAD OF THE FRONT THERE ARE SOME HIGH CLOUDS AND DEW POINTS IN THE MID 60S. BEHIND THE FRONT THERE ARE SOME SHOWERS AND ISOLATED THUNDERSTORMS. MODELS STILL HAVE SOME DIFFERENCES IN THE EXACT TIMING OF THE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE EXPECTATION IS THAT THERE WILL BE THUNDERSTORMS DEVELOPING BEHIND THE FRONT LATE THIS AFTERNOON THEN CONTINUE INTO THE EVENING HOURS. THE BEST MUCAPE HAS BEEN IN THE EASTERN PART OF THE FORECAST AREA. THERE IS A CAP OVER THE SOUTHWEST PART OF THE FORECAST AREA. EXPECT MOST OF THE THUNDERSTORMS TO DEVELOP ALONG AND JUST BEHIND THE FRONT AS IT MOVES THROUGH. THE GREATEST THREAT FOR THUNDERSTORMS WILL BE THROUGH THE EVENING HOURS. AS MIDNIGHT APPROACHES THE THUNDERSTORMS SHOULD START TO MOVE OUT OF THE AREA. LATE TONIGHT THE THUNDERSTORMS WILL BE MOVE OUT OF THE AREA AND A SURFACE HIGH PRESSURE SYSTEM WILL SETTLE INTO THE AREA THROUGH MONDAY. THIS WILL KEEP SKIES PARTLY CLOUDY AND WINDS FAIRLY LIGHT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 300 PM CDT SUN AUG 31 2014 THE EXTENDED PERIODS WILL SEE VARYING WEATHER FROM COOL/WARM AND WET/DRY. BEGINNING MONDAY NIGHT THE PATTERN ALOFT WILL FEATURE WEST TO NORTHWEST FLOW ACROSS THE PLAINS STATES WITH A JET STREAK AND AND SHORTWAVE TROUGH MOVING ACROSS OUR REGION PRIMARILY DURING THE FIRST PART OF THE NIGHT. MODELS SUGGEST THE POTENTIAL FOR CONVECTION AS THIS NEXT SYSTEM MOVES THROUGH BUT INSTABILITY IS WEAKER...RANGING FROM JUST A FEW HUNDRED J/KG IN OUR WESTERN ZONES UP TO POSSIBILITY AROUND 1000 J/KG. ALTHOUGH A FEW STORMS ARE POSSIBLE...SEVERE WEATHER IS NOT EXPECTED. TEMPERATURE TREND UP ON TUESDAY AS THE PATTERN BECOMES MORE ZONAL BEHIND THE DEPARTING WAVE. THE LLVL JET IS PROGGED TO INCREASE TO 40 TO 50KTS TUESDAY NIGHT AND THERE IS AN OUTSIDE CHANCE THAT STORMS MAY REDEVELOP ON THE NOSE OF THE JET ACROSS OUR SOUTHERN/SOUTHEAST ZONES...BUT WITH ACTIVITY ON THE EDGE OF OUR CWA PLAN TO JUST GO WITH SILENT POPS FOR NOW AND MONITOR. FOR THE MIDDLE OF THE WORKWEEK...AN UPPER TROUGH REACHES THE PACIFIC NORTHWEST REGION AND THE FLOW ALOFT TRANSITIONS SOUTHWESTERLY WITH HEIGHT RISES/RIDGING EXPANDING NORTH. DAYTIME TEMPS CONTINUE TO WARM IN THIS REGIME WITH H85 TEMPS REACHING THE MID/UPPER 20S CELSIUS AND RESULTANT AFTN TEMPS SHOULD REACH WELL INTO THE 80S TO MID 90S. ANOTHER COOL FRONTAL BOUNDARY WILL MOVE ONTO THE PLAINS AS EARLY AS WEDNESDAY NIGHT AND POTENTIALLY AS LATE AS THURSDAY NIGHT DEPENDING ON THE MODEL. GIVEN UNCERTAINTY IN TIMING WILL NOT DEVIATE FROM THE EXTENDED INIT AND CURRENT FORECAST WITH CHCS FOR STORMS RETURNING THURSDAY NIGHT. THE BOUNDARY IS PROGGED TO SETTLE FROM EASTERN NEB TO WESTERN KS ON FRIDAY WITH FRONT FOCUSING ADDITIONAL CHANCES FOR CONVECTION. WITH TIME THE FRONT WILL PUSH SOUTH INTO KANSAS OVER THE WEEKEND WITH THE FORECAST DRYING OUT FROM NORTH TO SOUTH AS A COOL 1022 MB SURFACE HIGH BUILDS SOUTH FM THE NORTHERN PLAINS AND SETTLES ACROSS THE CENTRAL PLAINS. IN THE COOLER...DRIER AIRMASS TEMPS WILL TREND MORE FALL LIKE WITH HIGHS IN THE AVERAGING IN THE 70S AND LOWS AVERAGING IN THE 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1218 PM CDT SUN AUG 31 2014 MAIN FORECAST CONCERN IS TIMING THUNDERSTORMS AS THEY MOVE THROUGH THE AREA. STILL LOOKS LIKE BEST CHANCES WILL BE THIS AFTERNOON INTO THE EVENING HOURS. A COLD FRONT WILL MOVE THROUGH THE AREA ALONG WITH THE THUNDERSTORMS AND WINDS WILL TURN TO THE NORTHWEST LATER IN THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...FAY AVIATION...JCB
Hazardous weather outlook, Aug 31, 3:36 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 336 PM CDT SUN AUG 31 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011300- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 336 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. LARGE AND POTENTIALLY DAMAGING HAIL...PERHAPS APPROACHING THE SIZE OF TENNIS BALLS...STRONG THUNDERSTORM WIND GUSTS TO AROUND 70 MPH...AND A FEW TORNADOES WILL ALL BE POSSIBLE. HEAVY RAINFALL MAY ALSO PROMOTE LOCALIZED FLASH FLOODING. A FEW THUNDERSTORMS MAY CONTINUE INTO THE EARLY MORNING HOURS...BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. INTERMITTENT CHANCES FOR THUNDERSTORM EXIST THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH AROUND 10 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Aug 31, 4:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
450 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 7 E GLEN ELDER 39.50N 98.17W
08/31/2014 E1.75 INCH MITCHELL KS TRAINED SPOTTER
&&
JCBLocal storm report, Aug 31, 4:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
455 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL CARLETON 40.30N 97.67W
08/31/2014 M0.88 INCH THAYER NE EMERGENCY MNGR
DIME TO NICKEL HAIL
&&
DOXEYLocal storm report, Aug 31, 5:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
505 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL SHICKLEY 40.42N 97.72W
08/31/2014 M1.00 INCH FILLMORE NE EMERGENCY MNGR
&&
DOXEYLocal storm report, Aug 31, 5:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
508 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL SHICKLEY 40.42N 97.72W
08/31/2014 E1.00 INCH FILLMORE NE TRAINED SPOTTER
&&
JCBLocal storm report, Aug 31, 5:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
517 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 N DAVENPORT 40.33N 97.81W
08/31/2014 M1.00 INCH THAYER NE PUBLIC
0500 PM HAIL BRUNING 40.34N 97.56W
08/31/2014 M0.50 INCH THAYER NE TRAINED SPOTTER
PEA TO MARBLE HAIL
&&
DOXEYLocal storm report, Aug 31, 5:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
530 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 4 W BELOIT 39.47N 98.18W
08/31/2014 M2.50 INCH MITCHELL KS LAW ENFORCEMENT
0526 PM HAIL BELOIT 39.47N 98.11W
08/31/2014 M1.50 INCH MITCHELL KS LAW ENFORCEMENT
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:38 PM CDT | Special Weather Statement | GID | Nuckolls | 22 min |
| Aug 31, 3:49 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 41 min |
| Aug 31, 3:59 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 46 min |
| Aug 31, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Thayer | 49 min |
| Aug 31, 4:38 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 24 min |
| Aug 31, 4:48 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 42 min |
| Aug 31, 5:04 PM CDT | Areal Flood Advisory | GID | Clay, Fillmore | 3 hr |
| Aug 31, 5:05 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 40 min |
| Aug 31, 5:14 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 46 min |
| Aug 31, 5:31 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 25 min |
| Aug 31, 5:43 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 21 min |
| Aug 31, 5:59 PM CDT | Areal Flood Advisory | GID | Thayer | 3 hr |
| Aug 31, 6:05 PM CDT | Areal Flood Advisory | GID | York | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.